View Full Version : Need advice........kind of concerned.

10-07-2011, 02:41 PM
Im a 31-year old male with diffused thinning starting at the crown and progressing towards the front. My hair is dark so the scalp is becoming more and more noticable. I have been using the Rogaine Foam every morning. I cant really tell if the treatments are working. However, I do know this much. When I pull on my hair at the top, it comes out very easily (sometimes 2-3 follicles at a time). When I pull on the sides, its very difficult to pull out. I know that there have been threads regarding this in the past but Id rather not go searching for them. If someone could give me some insight on what this means but most importantly whether it means the treatments are not working. Is it common to be on Propeica and Rogaine and have the hair be so weak on the top wheres its thinning. I had an appt with a H.T doc in New York (Dr. Michael Reed) about 6 months ago. Although the consultation was expensive, he was extremely nice and told me he would do everything in his power to help me maintain my hair. I havent reached out to him regarding this. I would rather ask those that have experienced this first-hand and any advice would be great. THANK YOU!!!

Tracy C
10-07-2011, 09:23 PM
I have been using the Rogaine Foam every morning. I cant really tell if the treatments are working. However, I do know this much. When I pull on my hair at the top, it comes out very easily (sometimes 2-3 follicles at a time).

You are pulling out hairs right? Not follicles...

Did you read the information that came with your Rogaine? In that information, it explains that you will probably experience shedding when you start treating your hair loss. It also explains that this shedding is normal and it is an indication that the medicine is working. Every treatment that actually works to treat hair loss has periods of shedding. That's just the way it is... Think of it as the weaker hairs need to shed out of the way so stronger hairs can grow in their place.

It generally takes four to six months before you know if Rogaine (or generic 5% Minoxidil) is working for you. If you start seeing little peach fuzz hairs growing sometime between the four and six month time frame, Rogaine is working for you. You will not know how well Rogaine is working for you until you have been using the medicine as directed for at least a full year.

The information I read about Propecia states that it takes 12 full months before you will know if Propecia is working for you. It can take several years before you will know how well Propecia is working for you.

Many here, including me, believe using Nizoral shampoo twice per week helps Rogaine (or generic Minoxidil) work better. I would also add that I feel using a laser comb as directed along with Rogaine and Nizoral can help you get better results from your treatment - if you are a good candidate for low level laser therapy (not everyone is). Your hair loss pattern, your skin type and how long you've been losing are all factors in determining if you might be able to benefit from low level laser therapy.

Many men use Propecia (or generic 1.25mg Finasteride) along with Rogaine (or generic 5% Minoxidil). Minoxidil is a growth stimulant - but it does nothing to stop what is causing the hair loss. Finasteride stops what is causing the hair loss for men - but it is not a growth stimulant. Nizoral makes your scalp goood and healthy - an it has mild anti-androgen properties that may help block DHT at the scalp. The laser comb makes the hair you have stronger, thicker and look better. So it makes sense to use the available treatments together if you can. Women suffering with hair loss cannot take Finasteride for example - but women can use Rogaine, Nizoral and the laser comb.

10-08-2011, 01:14 PM
For how long have you been using the Rogaine?

10-08-2011, 02:33 PM
I've been using the rogaine foam for about 7-8 months at this point. I spread a good amount into the crown and top of head twice daily. I was on propecia when I was 26 for about 2 years and then I had a terrible allergic reaction. I stopped the propeica and noticed within 2 years that my hair started to thin and shed. I started the propecia again about 4 months ago (ironically I haven't had a reaction to it). Im hoping it does something but I feel like Im fighting an uphill battle. More and more hair on the top seems to be shedding and its becoming more noticeable.